# SDR 2000UALA00339

- Difficulty date: June 15, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N431UA
- Make and model: Airbus A320-232
- Aircraft serial: 571
- Aircraft time: 15,707 hours, 5,317 cycles
- Engine: Iae V2527A5
- Engine time: 4,096 hours, 2,423 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 6A4254
- Condition: Failed
- Location: Compressor
- Part time: 4,096 hours, 2,423 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

NR 2 ENGINE FAILED IN FLIGHT.  MAX EXHAUST GAS TEMPERATURE EXCEEDED.  *S/D*  THE IFSD WAS CAUSED BY A FAILURE OF A HIGH PRESSURE COMPRESSOR (HPC) 4TH STAGE (C4) BLADE.  THE ROOT CAUSE OF THE BLADE FAILURE WAS HIGHER-THAN-NORMAL HIGH CYCLE FATIGUE STRESS CAUSED BY NON-OPTIMAL VARIABLE STATOR VANE (VSV) SCHEDULING.  THE ROOT CAUSE IS BEING CORRECTED FOR UAL'S FLEET PER AN ELECTRONIC ENGINE CONTROL SOFTWARE MODIFICATION (V2500-ENG-73-0169) FOLLOWED BY AN ULTRASONIC INSPECTION OF THE BLADE (V2500-ENG-72-0373).
